Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

n/a
Article Publish Status: FREE
Abstract Title:

Fluoxetine-induced Stevens-Johnson syndrome and liver injury.

Abstract Source:

J Clin Pharm Ther. 2019 Feb ;44(1):115-118. Epub 2018 Oct 8. PMID: 30296343

Abstract Author(s):

Rohit Agrawal, Anas Almoghrabi, Bashar M Attar, Seema Gandhi

Article Affiliation:

Rohit Agrawal

Abstract:

WHAT IS KNOWN AND OBJECTIVE: Drug-induced liver injuries (DILI) are overall rare and often associated with use of medications. Medications are also the most common aetiology of Stevens-Johnson syndrome (SJS), but SJS is seldom seen concomitantly with liver injury. Many common drugs can cause either one of these conditions; however, there are no reported cases of concomitant DILI and SJS secondary to fluoxetine.

CASE SUMMARY: A 41-year-old female presented with a skin rash and abnormal liver function tests after the recent initiation of fluoxetine. Skin and liver biopsies showed features of SJS and DILI, respectively. Fluoxetine was stopped, following which there was improvement in her liver function tests and skin rash, without progression to fulminant hepatic failure.

WHAT IS NEW AND CONCLUSION: Commonly used and safe pharmaceuticals such as fluoxetine have the potential for serious adverse events affecting the skin and liver.

Study Type : Human: Case Report

Print Options


Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2019 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.